MAUDE Adverse Event Report: KARL STORZ SE & CO. KG COAGULATING AND DISSECTING ELECTRODE

KARL STORZ SE & CO. KG COAGULATING AND DISSECTING ELECTRODE
Model Number 26775UF
Medical Device Problem Codes Material Fragmentation (1261); Overheating of Device (1437); Use of Device Problem (1670)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/29/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The affected device has been requested for investigation by the manufacturer.The device was not yet returned for investigation.The event is filed under internal karl storz complaint id: (b)(4).
 
Event or Problem Description
It was reported that patient underwent a laparoscopic hysterectomy bilateral salpingo oophorectomy with bowel adhesiolysis.Lap hook was used intra-operatively and tip of the hook was found broken on the laparoscopic tv screen while using by the surgical team.A thorough search was performed but to no avail as the tip that was chipped off was too small.Intra-operative x-rays were ordered to locate for the missing hook tip.Tip was finally found at the end of the surgery through x-ray in the specimen pieces.This incident resulted in the patient undergoing longer than usual general anaesthesia and additional x-ray screenings.
 
Additional Manufacturer Narrative
The device in question was returned to the manufacturer on november 21/2024.This information is reflected in section d9.The evaluation is anticipated, but not yet begun.The investigation will be performed by a designated karl storz employee.Additional information received on d4 lot#: rr01 the event is filed under internal karl storz complaint id: (b)(4).
 
Additional Manufacturer Narrative
Result of investigation: the investigation shows that the device exhibits severe wear at the distal end, and a part if the tip is missing.A probable reason for this could be that the electrode was operated for too long or at too high a voltage.The instructions for use clearly state that the device is suitable for a recurring peak voltage of max.3.0 kvp and only for short-term coagulation.Since the device was already more than six years old at the time of the incident, it is also possible that it showed signs of wear due to the likely applications during the service life of the device.The event is filed under internal karl storz complaint id: (b)(4).

Brand Name
COAGULATING AND DISSECTING ELECTRODE
Common Device Name
COAGULATING AND DISSECTING ELECTRODE
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr,-kark - storz-strasse 34
tuttlingen, 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr,-kark - storz-strasse 34
tuttlingen, 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245
MDR Report Key20635613
Report Number9610617-2024-00441
Device Sequence Number7506822
Product Code GEI
UDI-Device Identifier04048551072417
UDI-Public04048551072417
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K944796
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number26775UF
Device Catalogue Number26775UF
Device Lot NumberRR01
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/01/2024
Supplement Date Received by Manufacturer11/21/2024
12/03/2024
Initial Report FDA Received Date11/07/2024
Supplement Report FDA Received Date11/25/2024
12/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown